# SDR 2018FA0000529

- Difficulty date: December 13, 2018
- Submitted: December 13, 2018
- Operation: General aviation
- Aircraft: ZSRMM
- Make and model: Robsin R44RAVENII
- Aircraft serial: 10916
- Aircraft time: 2,267 hours
- Engine: Lyc IO540AE1A5
- Engine time: 2,267 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Part number: 6015LU
- Condition: Corroded
- Location: M/R Gearbox
- Part time: 67 hours
- Component: Gearbox
- Component part number: C0067
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OUT OF BOX FAILURE OF UPPER BEARING IN MAIN ROTOR GEARBOX TOTAL TIME 67 HOURS AND CALENDAR TIME OF 18 MONTHS SINCE MANUFACTURE. APPEARS TO BE CONTAMINATION OF GREASE IN THE BEARING BY PRIMER OR PAINT CAUSING CORROSION AND LUBRICATING GREASE FAILURE WITH POSSIBLE CATASTROPHIC FAILURE, PHOTO EVIDENCE AVAILABLE ON REQUEST. DISCOVERED DURING REMOVAL OF MAIN ROTOR BLADES FOR RETURN TO RHC DUE TO OUT OF BOX CORROSION WARRANTY ISSUES.
